English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Uncertainty and the Size Distribution of Rewards from Innovation

MPS-Authors
There are no MPG-Authors available
Locator
There are no locators available
Fulltext (public)
There are no public fulltexts available
Supplementary Material (public)
There is no public supplementary material available
Citation

Scherer, F. M., Harhoff, D., & Kukies, J. (2000). Uncertainty and the Size Distribution of Rewards from Innovation. Journal of Evolutionary Economics, 10(1-2), 175-200. doi:10.1007/s001910050011.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0019-92C0-F
Abstract
 Previous research has shown that the distribution of profit outcomes from technological innovations is highly skew. This paper builds upon those detailed findings to ask: what stochastic processes can plausibly be inferred to have generated the observed distributions? After reviewing the evidence, this paper reports on several stochastic model simulations, including a pure Gibrat random walk with monthly changes approximating those observed for high-technology startup company stocks and a more richly specified model blending internal and external market uncertainties. The most highly specified simulations suggest that the set of profit potentials tapped by innovators is itself skew-distributed and that the number of entrants into innovation races is more likely to be independent of market size than stochastically dependent upon it.